Florida, 2014

Hail and Damaging Winds in Florida, February 12, 2014

February 12, 2014 · NWS MLB · 7 events in 5 counties and zones

A squall line developed out ahead of a cold front over the eastern Gulf of Mexico. Thunderstorms within the squall line produced damaging winds and large hail, mainly within Lake, Seminole and Osceola Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A squall line developed out ahead of a cold front over the eastern Gulf of Mexico. Thunderstorms within the squall line produced damaging winds and large hail, mainly within Lake, Seminole and Osceola Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 12, 4:17 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 12, 4:17 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EST WED FEB 12 2014

.DISCUSSION...

CURRENT/TONIGHT...SQUALL LINE IS APPROACHING A LITTLE FASTER THAN
EXPECTED...ALREADY PUSHING ONSHORE NORTH OF TAMPA...SO HAVE
UPDATED HWO/GHWO FOR TIMING. ALSO...THE THREAT FOR SEVERE STORMS
WITH DAMAGING WINDS AND ISOLATED TORNADOES HAS INCREASED SLIGHTLY
BASED ON HIGHER INSTABILITY ACROSS CENTRAL AND SOUTHERN SECTIONS.
DEWPOINTS HAVE RISEN INTO THE MID AND UPPER 60S SOUTH OF ORLANDO.
WIND FIELDS ALOFT (850-500 MB) CONTINUE TO BE IMPRESSIVE...45-55
KNOTS. ALREADY SEEING STORMS DEVELOP AHEAD OF THE MAIN SQUALL LINE
IN INCREASED INSTABILITY AND THE EAST COAST SEA BREEZE IS
PROVIDING A BOOST ALONG WITH SOME TORQUE. THESE CELLS ARE A MORE
IMMEDIATE CONCERN AS SUFFICIENT LOW LEVEL SHEAR WILL PROMOTE
ROTATION AND A THREAT FOR ISOLATED TORNADOES. WILL BE WATCHING TO
SEE IF THE ELEVATED CONVECTION (WEAK AT PRESENT) EXTENDING FROM SW
FL ACROSS OSCEOLA AND BREVARD CAN BECOME ROOTED IN THE BOUNDARY
LAYER. COORDINATED WITH SPC AND SURROUNDING OFFICES ON THE SVR
THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM.

MEANWHILE...A COOL WEDGE HAS PUSHED SOUTH INTO LAKE AND VOLUSIA
COUNTIES WHERE TEMPS HAVE COOLED CONSIDERABLY ALONG THE VOLUSIA
COAST. WILL NEED TO WATCH IF ANY OF THE STORMS PUSHING INTO THAT
AREA CAN HOOK ONTO THAT BOUNDARY.

THU-THU NIGHT...BASE OF SHORTWAVE TROUGH MOVES EASTWARD THROUGH
NORTHERN FLORIDA EARLY THURSDAY WITH SFC LOW INTENSIFYING AS IT
BUILDS NORTHWARD UP THE EASTERN SEABOARD. COLD FRONT ASSOCIATED
WITH THE LOW SHIFTS EAST OF THE WATERS BY EARLY MORNING THURSDAY
WITH RAIN CHANCES ENDING AS DRIER AIR BEGINS TO BUILD IN BEHIND
THE BOUNDARY. MAY SEE SOME LOWER CLOUD COVER LINGERING ACROSS THE
AREA EARLY IN THE DAY BUT EXPECT CLOUDS TO DECREASE INTO THE
AFTERNOON. WINDY CONDITIONS EXPECTED BEHIND THE FRONT AS WEST
WINDS INCREASE UP TO AROUND 20 MPH WITH HIGHER GUSTS. TEMPERATURES
WILL BE AROUND 5-7 DEGREES BELOW NORMAL RANGING FROM THE LOW TO
MID 60S FROM THE ORLANDO AREA NORTHWARD TO UPPER 60S TO AROUND 70
DEGREES FARTHER SOUTH.

CLEAR SKIES AND WINDS WEAKENING AS THEY VEER TO THE NORTHWEST WILL
PRODUCE FAVORABLE RADIATIONAL COOLING CONDITIONS INTO THURSDAY NIGHT
WITH TEMPERATURES FALLING TO THE UPPER 30S OVER NORMALLY COLDER
INTERIOR LOCATIONS WITH METRO AREAS AND COASTAL SITES IN THE LOW TO
MID 40S.

FRI...RIDGE OF HIGH PRESSURE OVER THE GULF OF MEXICO EXTENDS ACROSS
CENTRAL FLORIDA INTO FRIDAY GENERATING RELATIVELY LIGHT WESTERLY
WINDS. DRY AIRMASS REMAINS IN PLACE WITH SKIES STAYING MOSTLY SUNNY.
HIGHS WILL STILL BE BELOW NORMAL...REACHING THE UPPER 60S TO LOW 70S
INTO THE AFTERNOON.

SAT-TUES...A WEAK FRONT PUSHES SOUTH ACROSS FLORIDA SATURDAY
REINFORCING THE DRIER AIRMASS OVER THE REGION. DESPITE THIS FRONTAL
PASSAGE TEMPS WILL ACTUALLY CONTINUE A GRADUAL CLIMB WITH HIGHS
AROUND NORMAL IN THE LOW TO MID 70S SATURDAY AFT. WEAK SFC HIGH WILL
BUILD SOUTHWARD INTO FLORIDA BEHIND THE FRONT SUNDAY AND THEN A
STRONGER HIGH PRESSURE SYSTEM WILL SHIFT OFFSHORE THE EASTERN U.S.
WITH RIDGE AXIS BUILDING ACROSS THE AREA INTO EARLY NEXT WEEK. NO
RAIN CHANCES FORECAST THROUGH THIS PERIOD WITH SKIES RANGING FROM
MOSTLY TO PARTY SUNNY AND TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
SHRA/TSRA BREAKING OUT AHEAD OF SQUALL LINE PUSHING ONSHORE THE FL
GULF COAST. SQUALL LINE WILL SWEEP RAPIDLY E/SE DURING THE EVENING
AND EARLY OVERNIGHT WITH CONVECTIVE WIND GUSTS OF 35-45 KNOTS
POSSIBLE.

&&

.MARINE...
TONIGHT...DETERIORATING CONDITIONS OVER THE MARINE AREA AS SW
WINDS INCREASE TO 20 TO 25 KNOTS. LOW PRESSURE WILL STRENGTHEN AS
IT LIFTS NE ACROSS N FL TONIGHT AND SWEEPS A COLD FRONT ACROSS THE
WATERS. WINDS WILL TURN WEST BEHIND THE FRONT. SEAS WILL BE
SUPPRESSED NEAR SHORE DUE TO THE OFFSHORE FLOW BUT BUILD TO 9 FEET
WELL OFFSHORE. SMALL CRAFT ADVISORIES ARE IN EFFECT.

THU-THU NIGHT...HAZARDOUS BOATING CONDITIONS WILL CONTINUE BEHIND
THE FRONT INTO THURSDAY WITH WESTERLY WINDS UP TO 20-25 KNOTS
NEARSHORE AND UP TO 25-30 KNOTS OFFSHORE. THIS STRONG OFFSHORE
FLOW WILL BUILD SEAS UP TO 7-9 FEET OFFSHORE WHILE NEARSHORE SEAS
WILL BE AROUND 4-6 FEET. WINDS WILL VEER TO THE NORTHWEST INTO
THURSDAY NIGHT... DECREASING TO 10-15 KNOTS NEARSHORE AND 15-20
KNOTS OFFSHORE AFTER MIDNIGHT.

FRI-SUN...WINDS WILL DECREASE OUT OF THE W/NW FRIDAY AS HIGH
PRESSURE RIDGE BUILDS EASTWARD FROM THE GULF OF MEXICO. HOWEVER
WINDS EXPECTED TO INCREASE ONCE AGAIN INTO FRI NIGHT WITH MARINE
CONDITIONS DETERIORATING THROUGH SATURDAY MORNING AS WEAK
REINFORCING FRONT APPROACHES AND MOVES THROUGH THE COASTAL WATERS.
WINDS THEN RAPIDLY DECREASE THROUGH LATE SATURDAY INTO SUNDAY WITH
SEAS 3 FEET OR LESS BY LATE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  57  63  40  68 / 100  10   0   0
MCO  60  67  42  69 / 100  10   0   0
MLB  64  70  43  68 /  90  10   0   0
VRB  67  71  42  68 /  80  10   0   0
LEE  57  64  41  68 / 100  10   0   0
SFB  60  66  41  69 / 100  10   0   0
ORL  59  66  44  69 / 100  10   0   0
FPR  67  70  42  68 /  80  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EST THIS EVENING FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 7 PM
     EST THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST
     THURSDAY FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET
     20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...KELLY
LONG TERM....ULRICH
Hazardous weather outlook, Feb 12, 3:25 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EST WED FEB 12 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130400-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
325 PM EST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA THROUGH 11 PM EST.

A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL CROSS THE PENINSULA
THIS AFTERNOON INTO THIS EVENING. LOW LEVEL WIND FIELDS WILL
INCREASE...AND AS A RESULT...STORM MOTION WILL BE RAPID TOWARD THE
EAST-NORTHEAST AT 45 TO 55 MPH DURING THE TIMES OF HIGHEST COVERAGE.
SUFFICIENT INSTABILITY WILL COMBINE WITH THE STRONG WIND FIELDS TO
PRODUCE A THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
WINDS 60 MPH OR GREATER. WHILE THE PRIMARY THREAT WILL BE STRAIGHT LINE
WINDS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

THE BEST CHANCE FOR STORMS WILL BE BETWEEN 4:00 AND 7:00 PM NEAR AND
NORTH OF THE I-4 CORRIDOR...BETWEEN 6:00 PM AND 9:00 PM ACROSS
OSCEOLA AND BREVARD COUNTIES...AND BETWEEN 8:00PM TO MIDNIGHT FROM
OKEECHOBEE TO THE TREASURE COAST.

THE MAIN THREAT FROM STORMS THIS EVENING WILL BE THE POSSIBILITY
FOR DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
THE RISK FOR AN ISOLATED TORNADO. TORRENTIAL DOWNPOURS MAY CAUSE
TEMPORARY PONDING OF WATER ON ROADS AND IN POORLY DRAINED LOW LYING
AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
ANY SHOWERS AND STORMS THAT FORM WILL ALSO IMPACT AREA LAKES...AS
WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS THIS EVENING
INTO TONIGHT.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD OCEAN SWELL WILL CONTINUE TO PRODUCE A MODERATE
THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA.
THE GREATEST THREAT WILL OCCUR THIS AFTERNOON THROUGH SUNSET DUE TO
TIDAL EFFECTS. IF YOU DECIDE TO ENTER THE CHILLY SURF TODAY...MAKE
SURE TO SWIM NEAR A LIFEGUARD...AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
WINDS WILL INCREASE OUT OF THE SOUTHWEST BEGINNING THIS AFTERNOON
AHEAD OF THE COLD FRONT...THEN SHIFT TO THE NORTHWEST AS THE FRONT
MOVES THROUGH THE LOCAL ATLANTIC WATERS TONIGHT. WIND SPEEDS OF 20
TO 25 KNOTS WILL PRODUCE SEAS OF 4 TO 6 FEET NEAR SHORE AND 6 TO 9
FEET WELL OFFSHORE. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM
LATE AFTERNOON INTO TONIGHT...AND CONTINUE INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
BOATING CONDITIONS WILL SLOWLY IMPROVE STARTING THURSDAY EVENING.
MUCH DRIER AIR POURING INTO CENTRAL FLORIDA BEHIND THE COLD FRONT
COULD POSE AN ELEVATED FIRE WEATHER CONCERN THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

ULRICH/KELLY/CRISTALDI

In the hours before

Special weather statement, Feb 12, 4:00 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EST WED FEB 12 2014

FLZ041-044-045-144-122230-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE
COUNTY-
400 PM EST WED FEB 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 530 PM EST.

AT 359 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS ACROSS WEST CENTRAL FLORIDA MOVING
NORTHEAST TOWARD LAKE COUNTY. INDIVIDUAL STORMS AHEAD OF THE SQUALL
LINE MAY DEVELOP ROTATION AS THEY MOVE NORTHEAST THROUGH LATE
AFTERNOON. STRONG WIND GUSTS TO 50 TO 55 MPH WILL ACCOMPANY THE
SQUALL LINE AS IT MOVES TOWARD LAKE COUNTY BETWEEN 430 PM AND 530
PM. THE STORMS WILL THEN MOVE INTO WESTERN PORTIONS OF THE ORLANDO
METRO AREA AND NORTHWEST VOLUSIA COUNTY. STORMS WERE MOVING EAST
NORTHEAST AT 35 TO 40 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MASCOTTE...LAKE LOUISA...CLERMONT...LEESBURG... FERNDALE...
TAVARES...ZELLWOOD AND WINTER GARDEN.
...
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
      2928 8165 2932 8168 2933 8166 2901 8137
      2891 8136 2885 8139 2883 8142 2879 8141
      2835 8160 2836 8185 2834 8186 2834 8196
TIME...MOT...LOC 2054Z 180DEG 0KT 2850 8166

15
Special weather statement, Feb 12, 5:22 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EST WED FEB 12 2014

FLZ059-064-122300-
MARTIN-ST. LUCIE-
522 PM EST WED FEB 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...EASTERN ST.
LUCIE COUNTY...

* UNTIL 600 PM EST.

AT 518 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES
SOUTHWEST OF TRADITION...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FORT PIERCE NORTH...FORT PIERCE SOUTH...INDIAN
RIVER ESTATES AND PORT SAINT LUCIE RIVER PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING
STRIKES...SMALL  HAIL AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2700 8063 2716 8063 2756 8033 2756 8031
      2740 8026 2721 8015 2716 8015 2697 8007
      2697 8014 2695 8015 2695 8061
TIME...MOT...LOC 2221Z 211DEG 32KT 2719 8048

SEDLOCK

The radar

The Melbourne radar (KMLB), 124 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Lake

When
February 12, 5:25 PM EST
Where
Lake County, 0.92 mi NW of Mt Dora
Measured
1 in hail
Reported by
Social Media
Coordinates
28.810, -81.640

A member of the public reported quarter sized hail in Mount Dora via Twitter.

Thunderstorm Wind, Seminole

When
February 12, 5:50 PM EST
Where
Seminole County, 1.94 mi WNW of Longwood
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
28.710, -81.380

Significant damage to trees up to one foot in diameter, fences down, and other debris reported near the intersection of East Williamson Road and Markahm Woods Road in Longwood.

Hail, Osceola

When
February 12, 6:00 PM EST
Where
Osceola County, 1.84 mi NE of Intercession City
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
28.270, -81.480

Quarter size hail reported in Indian Creek Subdivision on Poinciana Blvd. four miles south of US-192. Report relayed via social media.

Hail, Osceola

When
February 12, 6:00 PM EST
Where
Osceola County, 0.92 mi SW of Kissimmee Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.270, -81.440

Quarter sized hail reported by a SKYWARN spotter in Kissimmee near the intersection of Clay St., Pleasant Hill Rd., and Hoagland Blvd.

Thunderstorm Wind, Osceola

When
February 12, 6:08 PM EST to 6:16 PM EST
Where
Osceola County, 3.15 mi SSW of St Cloud to 1.05 mi ESE of Alligator Lake Lake
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
28.207, -81.299

Straight-line westerly winds estimated between 60 and 75 mph produced damage in St. Cloud, along the leading edge of a rapidly advancing squall line. Approximately a dozen homes experienced mainly minor damage, to soffits and roof shingles. Several trees, fences and powerlines were also damaged.

Hail, St. Lucie

When
February 12, 6:30 PM EST
Where
St. Lucie County, 0.69 mi S of Ft Pierce St Lucie A
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
27.490, -80.370

Penny sized hail reported at the Saint Lucie County International Airport (KFPR).

Thunderstorm Wind, Volusia

When
February 12, 6:40 PM EST
Where
Volusia County, 1.38 mi N of Coronado Beach
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
29.050, -80.900

A WeatherFlow Station in New Smyrna Beach reported a wind gust of 60 mph out of the WNW.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488082, 488085, 488088, 488105, 493093, 488106, 488107.